or Connect
Mothering › Mothering Forums › Archives › Pregnancy and Birth Archives › Due Date Clubs 2009 - 2012 › November 2009 › after taking antibiotics, the UTI came back
New Posts  All Forums:Forum Nav:

after taking antibiotics, the UTI came back

post #1 of 11
Thread Starter 
For 7 days I was on an antibiotic, until last Saturday May 30. Then, yesterday morning, the urinary tract infection came back even WORSE than before!

I went to the clinic again, and they prescribed the SAME antibiotic for another 7 days. : how is that going to help things when I was already taking it and the infection came back? Are they going to have me on an antibiotic forever?

I am not taking the antibiotic. Instead I am guzzling water and cranberry juice like crazy, and taking AZO cranberry capsules. It's gotten better in the past 24 hours, so I'm hopeful that this will cure it. Just needed to vent!
post #2 of 11
Ugh mama, I'm sorry

Prescribing the same antibiotic seems a bit asinine to me. But then again, I'm pretty much anti-antibiotics.

I had a pretty nasty UTI creep up periodically during my previous pregnancy, and pretty much nothing could get it to go away completely.

Maybe you could take some probiotics in addition to the cranberry pills and try to heal things up a bit from the last round of antibiotics. My midwife just recommended something to me at my last visit, and now I can't remember what it was... haha. Very helpful, huh?

again
post #3 of 11
I fear I am in the same situation. I just got over one and this morning I feel the UTI coming back. What a pain!!
post #4 of 11
I had pretty much a constant UTI with my first pregnancy... be careful because it really sucks if you get a kidney infection (I got two with that pregnancy and both times ended up in the hospital...). I also recommend that you take a serious and heavy-duty probiotic (I've heard good things about Mercola probiotics, I think that's what they were, and you can find them online) along with everything else you're doing. However, if it doesn't go away within a couple weeks you might need to go in and see about getting a different abx.

I hope it goes away very soon!
post #5 of 11
Quote:
Originally Posted by trmpetplaya View Post
be careful because it really sucks if you get a kidney infection (I got two with that pregnancy and both times ended up in the hospital...).
I totally agree with this. I went through a kidney infection a month ago and it was unbelievably painful. Wouldn't wish it on my worst enemy. Did your doc give you the little brown pills that make your pee neon orange? I don't recall the name but I got them with the abx and I haven't had a problem since. I think you can get them OTC, your pharmacist would know which ones I'm talking about.
post #6 of 11
Make sure you cut out sugar!!! UTI's thrive on sugar!
post #7 of 11
I've had acupuncture help with yeast infections - maybe it could help with a UTI as well?
post #8 of 11
Thread Starter 
Quote:
Originally Posted by Siennaflower View Post
Did your doc give you the little brown pills that make your pee neon orange?
You don't remember what they're called? I'd love to know what they were.
post #9 of 11
Sounds like Azo, to me. They stain your undies.
post #10 of 11
Thread Starter 
I've been taking AZO, but the pills are pink, and I haven't noticed any stain.
Any ideas why that would be?
post #11 of 11
Quote:
Originally Posted by Beppie View Post
You don't remember what they're called? I'd love to know what they were.
It was Pyridium, and it looks like it is only by prescription Sorry about that. It's to help with the pain while you're healing. My situation may have been different since I had a kidney infection and was in a great deal of pain.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: November 2009
Mothering › Mothering Forums › Archives › Pregnancy and Birth Archives › Due Date Clubs 2009 - 2012 › November 2009 › after taking antibiotics, the UTI came back